Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 258, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 9, 2001, 8:45 PM CDT for Macon County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 8:45 PM CDT (01:45 UTC)
- Expired
- Aug 9, 2001, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macon County, MO
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WUUS53 KEAX 100146
SVRMCI
MOC121-100230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CDT THU AUG 9 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 930 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ATLANTA...OR ABOUT 22 MILES SOUTHEAST OF
KIRKSVILLE...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANABEL AT 905 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4001 9277 3975 9282 3972 9231 3991 9231
4002 9240
PBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:45 PM CDT, 5 hours earlier.
Area forecast discussion, Aug 9, 3:45 PM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 345 PM CDT THU AUG 9 2001 SHORT TERM CONCERNS ARE THE CHANCES FOR THUNDERSTORMS TONIGHT...AND THE POSSIBILITY FOR SEVERE THIS EVENING. LATER CONCERNS WILL LINGERING SHOWERS TOMORROW AND TEMPERATURE RECOVERY DURING THE AFTERNOON. ALL AREAS IN THE COUNTY WARNING AREA...WITH PERHAPS THE EXCEPTION OF FAR NWRN MO ARE CURRENTLY EXCEEDING HEAT ADVISORY CRITERIA. WITH THAT IN MIND WILL EXPAND HEAT ADVISORY FOR THIS EVENING TO INCLUDE NERN MO AS WELL. SURFACE OBS THIS AFTERNOON SHOW A BROAD FRONT OVER SERN NEBRASKA AND NWRN MO. I EXPECT THAT THUNDERSTORMS WILL BE CONFINED TO THE SOUTHERN EXTREMITY OF THE WIND SHIFT SO WILL LEAVE THE VERY EXTREME NWRN ZONES DRY TONIGHT. WILL INTRODUCE EVE CHANCE POPS FROM STJ TO MISSOURI RIVER AND LIKLEY POPS MAINLY SOUTH OF THE RIVER. SEVERE POTENTIAL WILL BE RESTRICTED TO THE EARLY EVENING DUE TO THE LACK OF WIND SHEER. SEVERE THREAT WILL BE DRIVEN BY VERY HIGH CAPES...AND WILL DWINDLE AS SUN SETS. WILL KEEP MAINLY MORNING POPS IN THE SOUTHERN ZONES FOR TOMORROW TO COVER THE CHANCE FOR LINGERING MCS POTENTIAL. THE NEXT CHANCE FOR PRECIP APPEARS TO BE ON SAT AS A DISTURBANCE DIVES OUT OF THE ROCKIES. INSTABILITY SHOULD BE LIMITED SO WILL ONLY INCLUDE CHANCE POPS FOR MAINLY SRN HALF OF THE WARNING AREA. THE EXTENDED BECOMES TRICKY BY MID WEEK. MODEL CONSISTENCY HAS NOT BEEN GOOD. WILL PUT OUT FORECAST OF CLIMO BY WED AND THURS. UNTIL THEN BELOW AVG TEMPS AND DRY CONDITIONS. .EAX... HEAT ADVISORY THROUGH 01Z KS...ZONES 025-057-060-102>105. MO...ZONES 007-008-016-017-020>025-028>033-037>040-043>046-053-054 KOCH
In the hours before
Local storm report, Aug 9, 5:04 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
504 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 4 E LONE JACK MO 1 INCH HAIL
08/09/01 JOHNSON QUARTER HAIL AND WINDS
55 TO 70 MPH REPORTED
ALONG US HIGHWAY 50
EAST OF LONE JACK.
REPORTED BY PUBLIC.Local storm report, Aug 9, 6:22 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM LEES SUMMIT MO .75 INCH HAIL
08/09/01 JACKSON REPORTED BY STORM
SPOTTER.Local storm report, Aug 9, 6:43 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0636 PM LEES SUMMIT MO 1 INCH HAIL
08/09/01 JACKSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0637 PM LEES SUMMIT MO .75 INCH HAIL
08/09/01 JACKSON REPORTED BY STORM
SPOTTER.
0638 PM 15 W WARRENSBURG MO WIND DAMAGE
08/09/01 JOHNSONLocal storm report, Aug 9, 6:47 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM LEES SUMMIT MO 1.25 INCH HAIL
08/09/01 JACKSONLocal storm report, Aug 9, 7:01 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
701 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM LEES SUMMIT MO .88 INCH HAIL
08/09/01 JACKSON NICKEL HAIL REPORTED BY
OFF-DUTY NWS EMPLOYEE
TODD GEORGE AND
LANGSFORD ROAD.Local storm report, Aug 9, 7:03 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
703 PM CDT THU AUG 09 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0647 PM HOLDEN MO WIND DAMAGE
08/09/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT. EXTREME
WIND DAMAGE. ROOF OFF
BUILDING...TREES AND
POWER POLES DOWNED. NO
POWER OR TELEPHONE
SERVICE TO TOWN.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 45 min |
| Aug 9, 7:53 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.